Hail, Marion
- When
- June 28, 6:28 AM CST
- Where
- Marion County, 1 mi NW of Lost Spgs
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.583, -96.983
6 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 28, 4:43 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 543 AM CDT SAT JUN 28 2003 WILL DO A QUICK UPDATE TO INSERT SLIGHT POPS FOR WESTERN AREAS OF THE CWA THIS MORNING...AS ISENTROPIC LIFT ALONG 310K SFC CONTINUES. STILL WOULD EXPECT THIS ACTIVITY TO DISSIPATE SOME AS IT MOVES EAST INTO MORE STABLE AIR DURING THE MORNING TIME FRAME. FCSTID= 15/JAKUB ----------------------------------------------------------------- 355 AM CDT SAT JUN 28 2003 TDY-TNGHT COLD FRNT CONTINUES TO SAG S ACROSS NEBR AND SHOULD KEEP OOZING ITS WAY DOWN GIVEN 3HR PRES CHANGES STILL ON THE POSITIVE SIDE OVER CENTRL NEBR. MODEST UPGLIDE OF MSTR ON THE 310K SFC WAS KEEPING SHOWERS/STORMS ONGOING ACROSS S NEBR EARLY THIS MORNING...AND MODELS SUGGESTS THAT UPGLIDE OF MSTR WILL WORK ITS WAY SOUTH ALONG THE THETA GRADIENT ON THE 310K SFC ORIENTATED FROM N CENTRL KS SOUTHWARD INTO S CENTRAL KS...HOWEVER SHOWALTER VALUES INDICATE MORE STABLE AIR IN PLACE OVER CWA WHICH WILL WORK AGAINST THIS ACTIVITY SURVIVING INTO OUR CWA. IF ELEVATED CONVECTION/SHOWERS WERE TO DEVELOP IT WOULD RESIDE OVER WESTERN SECTIONS OF THE CWA EARLY THIS MORNING THEN QUICKLY DISSIPATE. POSITIONING OF SFC BNDY WILL BE THE KEY FOR POSSIBLE REDEVELOPMENT LATER THIS AFTERNOON. DECENT CAPE VALUES AND LIMITED CAP WOULD SUPPORT ISOLD ACTIVITY DEVELOPING ALONG THE FRNT. CURRENTLY MODELS ARE STILL ADVERTISING THE BNDY TO HANG UP NEAR I-70. WILL ADJUST POPS AND CONFINE THEM TO WESTERN SECTIONS OF CWA AS SE KS SHOULD BE MORE STABLE. WILL KEEP SMALL CHANCES OF POPS FOR CENTRL KS FOR ANY ISOLD STORMS THIS EVENING...BUT ALL SIGNALS STILL POINT TO IMPRESSIVE MCS DEVELOPMENT LATER TONIGHT OVER SW NEBR AS ISENTROPIC LIFT OF MSTR INTENSIFIES OVER WESTERN KS. THE TRACK OF THIS COMPLEX LOOKS TO SHIFT INTO CENTRL KS SOMETIME AFTER MIDNIGHT WITH CORFIDI VECTORS SUGGESTING SOME SE PROGRESSION. WILL CARRY HIGHEST POPS OVER CENTRL KS AND TAPER THEM DOWN FOR AREAS S. SUN-MON TEMPS WILL BE TRICKY ON SUNDAY AS CLOUDS/PRECIP WILL HAMPER THINGS...THUS LOWERED THEM A BIT. ALL MODELS ARE ADVERTISING SOME HEFTY QPF TOTALS WITH FAVORABLE RIGHT REAR QUAD OF THE JET PROVIDING GOOD DIVERGENCE OVER THE AREA ON SUNDAY. AS A RESULT SOME AREAS COULD SEE SOME LOCALLY HEAVY RAINFALL AMOUNTS. RAISED POPS UP FOR MUCH OF THE CWA AFTER COORDINATION WITH A FEW SURROUNDING OFFICES. WILL HOLD ON TO SLIGHT CHANCES FOR EASTERN SECTIONS OF CWA ON MONDAY AS SYSTEM WORKS ITS WAY EASTWARD. ETA SEEMS ODD WITH ITS 850MB TEMPS ON MON AS THEY ARE SIMILAR TO GFS THRU 18Z THEN WARMS THEM CONSIDERABLY (+6C) IN 6HRS. GIVEN SFC HIGH POSITIONED JUST OFF TO THE NORTHEAST GIVING WAY TO EASTERLY FLOW ACROSS THE AREA AT THE SFC. THE GFS SOLUTION WOULD SEEM MORE REASONABLE THUS WILL DROP TEMPS BACK A FEW NOTCHES ESPECIALLY OVER SE CWA. EXTENDED: TUES-FRI HEAT IS THEN TURNED ON FOR THIS PERIOD AS UPPER LEVEL RIDGING TAKES CONTROL OVER CENTRAL PLAINS AND BEGINS TO MOVE OVERHEAD...HOWEVER SLIGHT CHANCES OF DIURNAL CONVECTION WILL STILL EXIST OVER SE KS ON TUES. NOT ENOUGH CONFIDENCE TO MENTION IN THE ZONES AT THIS JUNCTURE...THEREFORE WILL KEEP DRY FCST GOING AS WE HEAD INTO THE FOURTH OF JULY. FCSTID = 15/JAKUB ICT 91 66 85 65 / 20 30 50 30 HUT 91 66 84 65 / 20 40 40 30 EWK 91 66 84 65 / 20 40 50 30 EQA 90 66 85 65 / 20 30 50 30 WLD 90 67 85 66 / 10 20 30 30 RSL 91 65 83 63 / 20 50 40 20 GBD 91 65 83 64 / 20 40 40 30 SLN 91 65 83 64 / 20 50 50 30 MPR 91 66 84 65 / 20 40 50 30 CFV 88 65 88 66 / 10 10 20 30 CNU 88 65 86 66 / 10 10 40 30 K88 88 65 86 66 / 10 10 40 30 .ICT... KS...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 507 AM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS COULD AFFECT PORTIONS OF CENTRAL KANSAS THIS AFTERNOON AND AGAIN LATER TONIGHT. A COLD FRONT WILL SLIDE SOUTHWARD INTO CENTRAL KANSAS THIS AFTERNOON. DAYTIME HEATING AND INCREASING MOISTURE WILL CREATE A MODERATELY UNSTABLE AIRMASS FOR AREAS ALONG AND SOUTH OF THIS FRONT. AS A RESULT, THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FOR THIS AFTERNOON. THE AREA GREATEST AT RISK WILL MAINLY BE FOR LOCATIONS ALONG AND WEST OF A COTTONWOOD FALLS, TO NEWTON, TO KINGMAN LINE. ORGANIZED ACTIVITY IS NOT EXPECTED DUE TO MARGINAL WIND SHEAR ALOFT, THEREFORE STORMS SHOULD BE MORE ISOLATED IN NATURE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH, LARGE HAIL WILL ALSO BE POSSIBLE. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER SOUTHWESTERN NEBRASKA TONIGHT, AND SHOULD TRACK EAST SOUTHEAST DURING THE OVERNIGHT HOURS. THIS ACTIVITY COULD AFFECT PORTIONS OF CENTRAL KANSAS LATE TONIGHT. DAMAGING WINDS, LARGE HAIL, AND TORRENTIAL RAINS WILL BE POSSIBLE WITH THIS COMPLEX OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY INTO SUNDAY NIGHT, AS A COLD FRONT SWEEPS SOUTHWARD ACROSS THE REGION. IT IS TOO EARLY TO TELL IF STORMS WILL REACH SEVERE LIMITS, HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. PLEASE STAY TUNED FOR THE LATEST DEVELOPMENTS ON THIS WEATHER MAKER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED FOR THIS AFTERNOON DUE TO THE ISOLATED NATURE, HOWEVER SPOTTERS COULD BE REQUIRED LATER TONIGHT FOR PORTIONS OF CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM CJ
The Topeka radar (KTWX), 80 km away, was scanning. The volume nearest the first event began at 12:28 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
Co-op observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359807, 5359808, 5359809, 5359810, 5359811, 5359812, 5359813, 5359814, 5359815.